Dizziness : Which drugs cause dizziness... - British Heart Fou...

British Heart Foundation
12,718 members8,005 posts

Dizziness

Which drugs cause dizziness e.g bisoprolol Atorvastatin or clopidogrel

34 Replies
oldestnewest

First of all each of us is different so each therefore may be affected in varying ways. You don't say what dosage levels you are one for each? Have you had your blood pressure checked recently? Do you drink plenty of liquids?

If a continuing problems the you need to seek help ASAP.

1 like
Reply

bisoprolol 1.25 Atorvastatin 80mg not sure about the clopidogrel

Reply

Normal Clopidgrel dose is 75mg.

Were you on another beta blocker prior to Bisoprolol? Do you know if they are considering upping your Bisoprolol dose? How long have you been taking it?

1 like
Reply

No bisoprolol is the only one l have been on, they cut it from 2.5 to 1.25, l have been on it for about 4 months. I am new to all this, l am waiting on a coronary angiogram with or without angioplasty

1 like
Reply

Not atorvastatin

Reply

Dizzy all the time of when you stand up? B

Reply

Hi Fifelassieo. It could potentially be any of these meds that’s causing the dizziness but I’d guess Bisoprolol as it is designed to slow down your heart beat and make it easier for your heart to pump blood around your body. I take this too and often feel dizzy if I get up quickly so I tend to stand up in stages. Once I’ve got going I’m fine.

I’d suggest you talk to your doctor of cardiac team. They might suggest you take Bisoprolol at night until you get used to it.

1 like
Reply

Thanks

Reply

I couldn’t tolerate Bisoprolol. Dizzy all the time & worse when I stood up as it lowered my BP too much & it dropped further on standing (had it checked sitting then standing by GP). It also dropped my resting pulse to 40. I was only on 1.25mg for 10 days & GP stopped it.

If you read the patient info leaflet, dizziness is listed as a commonly reported side effect. Ask for a med review but keep taking the Bisoprolol in the meantime, never adjust your own meds as heart meds are powerful drugs needing expert supervision.

Pat x

1 like
Reply

Thanks

Reply

Thanks

Reply

Always best to discuss with medical experts. Very few people actually suffer the published (less than 1% in some case) side effects of medication, many more have the nocebos effect which can be as powerful a placebo.

1 like
Reply

Bisoprolol is most likely one to cause dizzy spells

2 likes
Reply

Seems everyone agrees it is the bisoprolol, thanks

1 like
Reply

Hiya, Fifelassieo - I'm an Anguslassieo:) Re the dizziness, as others here have said, it's probably your beta blocker - I'm on the same one at 1.25mg once daily, and it does cause me some dizziness - I'm more cautious when standing up now, and I have felt some 'light-headedness' even when simply sitting on the sofa. I have got used to it but it was a bit worrying at first.

Reading the package insert leaflet is very helpful but honestly I've needed to read and re-read it several times. I was so disappointed and frankly shocked to be told I would need beta blockers for the rest of my life now that my first (second, and even the third) reading of that leaflet didn't really sink in for me. I think I've read that sheet now at least six times and every time I read it I find something I missed in previous readings. I hold post-grad degrees so it's not as though I have trouble with 'reading comprehension' - it's that this is so shocking to me it's been difficult to take any of it in properly.

I'm waiting for my cardiac consult, I'm booked for 18 June, and I've got a list of questions and concerns I'm hoping the cardiologist has time to address at the consult. Heart problems are not new to me (I developed a 'rheumatic heart' as a child) but aged 62 it has become serious enough to need more intense medical supervision is and is quite the shocker if I'm honest, so I feel as though it's a whole new world I've been thrown into. Adjusting is going to take me a long time, I think, and that appears to include taking in the implications and complications of any/all meds prescribed.

Reply

Thanks, l just feel in the dark about it all, and doctors don’t seem to have the time to explain

1 like
Reply

I know just what you mean about the doctors not having time to explain things. Have you been assigned a cardiac nurse? I've found mine to be absolute gold for patiently answering my 'gajillion' questions. She recommends BHF publications, and also directs me to publications I can easily find on the open market (as opposed to professional-specific publications one really needs a medical degree to follow).

If you haven't been referred to a cardiac nurse yet, talk to the consultant about being referred as soon as possible - a good cardiac nurse is precious beyond describing, and from what I can tell, the cardiac nurses in our area (assuming you're still living in Fife in the Tayside area) are generally very-very good.

Also helpful are the BHF nurses, from what I've read here. Not sure how to access them, hopefully someone will see this and leave a reply with guidance on getting through to them.

2 likes
Reply

Thanks for information

1 like
Reply

If you download & complete & take a copy to your appointment(keep one yourself) of the Patient & Primary Care Checklist and the AF Checklist, both from the AFA website, you will have answered many of the questions the doc needs to ask you, leaving more time for your questions for them. The lists also suggest some questions you may not have thought of asking.

Good luck

Pat x

1 like
Reply

Hi,. I was on 2.5 bisoprolol after my op, used to get really dizzy and the GP reduced it to 1.25. Finding this easier combating the light headed feelings now.

1 like
Reply

Thanks

1 like
Reply

Bisoprosol is probably the culprit. I had the same reaction as Pattering. Came off it and felt fine.

1 like
Reply

Thanks

1 like
Reply

I'm on bisoprolol and having some horrible dizzy spells and feeling 'weak' and tired. Am going back to GP this week.

2 likes
Reply

Thanks l see doctor next week

1 like
Reply

I think everything has been said so no point me chipping in! I hope you get yourself sorted out quickly. My husband suffers with dizziness and is on the same dose of Bisoprolol as you. We're back at the doctors tomorrow! XXX

1 like
Reply

Thanks

1 like
Reply

Talking of bisoprolol....I have angina and take 3.75mg in the morning every day!

At nearly 76, I manage to exercise 4 or 5 mornings per week so I am ok(ish) fitness wise.

Trouble is my resting heart rate can drop to 42-45bpm but is mainly about 50-54bpm.

Clearly I’m not some sort of elite athlete so question is, should my resting heart rate be as low as this?

Adverse symptoms are cold feet, tired leg muscles and very slight dizziness.

Thanks

3 likes
Reply

According to the package insert leaflet, my doctor, the cardiac nurse, and discussions I've read here on the forum, one of the reasons Bisoprolol is prescribed is to slow heart rate. I too have angina - when it was diagnosed and the Bisoprolol (1.25mg so far) prescribed, the doctor said specifically it was to slow my heart rate. It's working:) I've only needed the NitroLingual spray a very few times since going on Bisoprolol in late April.

Reply

Thanks

1 like
Reply

Thanks mine seems to be about 54-59bpm

1 like
Reply

Welcome to the Cholesterol forum.

It is best to make the changes necessary to allow your body to drop to its natural weight and then gradually eliminate all of your medications.

I had triple bypass surgery plus angioplasty 4 years ago and was given the same drugs afterward. I could not tolerate the side-effects so I decided I would do whatever it would take to deal with my medical condition naturally so that I could stop the drugs.

I began by walking 10 minutes daily and gradually working my way up to 60 minutes per day. At the same time I changed my diet, initially to a pesco-vegetarian diet and completely eliminated sugar and simple/refined carbohydrates. I then began doing resistance training 3 days per week.

I was 195 (male 5' 10" tall) before my surgery and lost 40 pounds over 10 months with my modified diet and lifestyle. My weight leveled off at 155 and have since gained 3 pounds of muscle. I have moved to the Mediterranean Diet and consume animal protein (organic or grass-fed) in small portions 2 days per week. I also eat 2 boiled eggs twice per week.

To hold myself accountable I did a blood test every 6 weeks to monitor.

Getting off of the statin was easy, it was the beta-blocker that was difficult. While reducing the dosage I experienced bouts of anxiety.

I have now been off of all medication for nearly 3 years.

By the way, the standard cholesterol tests are of little clinically use. Get the NMR Lipoprofile test (about $100 USD) which measures your LDL-P (particle number) which is the true indicator of risk, not the standard LDL-C or non-HDL values.

Cutting out sugar and simple carbohydrates combined with daily exercise also increases your thyroid function, speeding up your metabolism and setting the conditions for weight loss.

Reply

Thanks

Reply

Ten pints of Special Brew does it for me, hey dizzy not the word My consultant at Southmead Hospital has taken me off Bisoprolol as he felt it would hinder my getting better exercise etc even reduced Rosuvastatin to twice a week

1 like
Reply

You may also like...